Alert archive / Wisconsin / River Flood Warnings in 2020

River Flood Warning 37, NWS Green Bay, WI

July 27, 2020Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jul 27, 2020, 11:01 PM CDT for Marathon County, Wisconsin. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
Jul 27, 2020, 11:01 PM CDT (04:01 UTC)
Expired
Aug 17, 2020, 11:01 PM CDT
In force
21 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 117 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eau Claire River (East) at Kelly (KELW3).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05397500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

727 
WGUS43 KGRB 280401
FLWGRB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
1101 PM CDT Mon Jul 27 2020

...The National Weather Service in Green Bay WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Eau Claire River near Kelly affecting Marathon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday afternoon by 200 PM CDT.

&&


WIC073-281915-
/O.NEW.KGRB.FL.W.0037.200728T0401Z-000000T0000Z/
/KELW3.1.ER.200728T0232Z.200728T0300Z.000000T0000Z.NO/
1101 PM CDT Mon Jul 27 2020

The National Weather Service in Green Bay has issued a

* Flood Warning for
  the Eau Claire River near Kelly.
* From this evening until further notice.
* At 10:00 PM CDT Monday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:00 PM CDT Monday was 9.1 feet.
* Forecast...No forecast is available for this location.
* Impact...At 9.0 feet, Water may be approaching homes near the Ross 
  Avenue bridge.


&&

LAT...LON 4511 8929 4507 8923 4487 8943 4489 8961
      4494 8962 4495 8948

$$

KJ
1 follow-up statement
329 
WGUS83 KGRB 281544
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1044 AM CDT Tue Jul 28 2020

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Eau Claire River near Kelly affecting Marathon County.

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Upper Wolf River near Shawano affecting Shawano County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this morning by 1145 AM CDT.

&&


WIC073-281645-
/O.CAN.KGRB.FL.W.0037.000000T0000Z-200728T1544Z/
/KELW3.1.ER.700119T1118Z.700119T1118Z.700119T1119Z.NO/
1044 AM CDT Tue Jul 28 2020

...The Flood Warning for the Eau Claire River near Kelly has been 
cancelled...

The Flood Warning is cancelled for
  the Eau Claire River near Kelly.
* At 10:00 AM CDT Tuesday the stage was 8.9 feet and falling.
* Flood stage is 9.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 4511 8929 4507 8923 4487 8943 4489 8961
      4494 8962 4495 8948

$$

WIC115-290645-
/O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/
/SHAW3.1.ER.200727T1843Z.200728T1315Z.000000T0000Z.NO/
1044 AM CDT Tue Jul 28 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Upper Wolf River near Shawano.
* Until further notice.
* At 10:30 AM CDT Tuesday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:30 AM CDT Tuesday was 11.8 feet.
* Forecast...No forecast is available for this location.
* Impact...At 11.7 feet, Floodwaters affect the Lieg Avenue boat 
  launch in Shawano.  Flood waters reach portions of County Road G 
  near Mill Creek Road and Lakeland Road off of Green Bay Street in 
  Shawano.


&&

LAT...LON 4486 8859 4468 8852 4468 8860 4486 8871

$$

Uhlmann

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jul 27, 10:31 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 27, 10:31 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1031 PM CDT Mon Jul 27 2020

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Tuesday
Issued at 236 PM CDT Mon Jul 27 2020

Jet streaks rotating around the cyclonic upper flow will produce
isolated showers or thunderstorms during the late afternoon or
early evening hours today and Tuesday, but nice summer weather is
expected otherwise. High and low temperatures should be close to
normal for this time of the year.

.LONG TERM...Tuesday Night Through Monday
Issued at 236 PM CDT Mon Jul 27 2020

A pretty tranquil stretch of weather expected across the region
this week with chances for precip mainly confined to this
weekend. Northwest flow will dominate as we reside between a
southeastward meandering upper low over Ontario and upper ridging
across the northern Plains. Temps looks pretty seasonal, with
highs in the middle 70s to lower 80s most days and lows in the
upper 40s to around 60 most nights.

Tuesday night...activity associated with a shortwave, mid-level
FGEN and the right rear quad of an upper jet could be clipping our
southern counties between 00-03z, so added some slight chance
POPs. Diurnal showers will be fading across far northeast WI as
well. Otherwise, look for dry conditions into the overnight hours.
As skies clear and winds become light and variable, some patchy
fog will be possible. It will be a chilly night across the
Northwoods with lows dropping into the upper 40s to lower 50s.
Lows closer to 60 are expected for the Fox Valley and lake shore.

Wednesday into Friday...surface high pressure will settle into the
western Great lakes, bringing dry weather, light winds, and
comfortable humidity levels to the area. Partly cloudy to mostly
sunny skies are expected with daytime cu expected each day.

Saturday into Monday...models coming into at least general
agreement showing a low pressure pushing into the Ohio Valley,
while a cold front and shortwave will be dropping into the
western Great Lakes. Timing will need to be pinned down, but
chances for showers/storms looks to return for at least a part of
the weekend. Once these features pass to the east, dry weather
looks to return.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1019 PM CDT Mon Jul 27 2020

Isolated showers were dissipating over northeast WI late this
evening. Patchy fog had developed over north central WI, where
more substantial rainfall occurred earlier. Clouds were gradually
decreasing over northern WI, but mid-level clouds were already
approaching from central MN.

Not sure how long the fog will persist over north central WI
overnight, as models show the pressure gradient tightening back up
there overnight. Will include a TEMPO group at RHI for a few
hours to cover the potential.

An upper level disturbance and weak cold front may trigger scattered
showers Tuesday afternoon, so will keep VCSH at most of the TAF
sites. There may be a few thunderstorms over central and east
central WI during the afternoon and early evening, but confidence
is not high enough to include at this time. SCT-BKN cumulus
clouds and BKN mid-level clouds will impact the region, but flight
conditions should remain VFR through most of the TAF period.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Bersch
AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 27, 2:28 PM CDT, 8 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
228 PM CDT Mon Jul 27 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
228 PM CDT Mon Jul 27 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Isolated thunderstorms are possible across far northern Wisconsin
during the late afternoon and early evening hours. These storms
are not expected to be severe.

Recent heavy rainfall may cause some area rivers to rise tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Isolated thunderstorms are possible Tuesday afternoon and early
evening, but severe weather is not expected.

Recent heavy rainfall may cause some area rivers to rise this
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-281930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
228 PM CDT Mon Jul 27 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

The probability for widespread hazardous weather is low.

RDM/Bersch

In the hours before

Special weather statement, Jul 27, 5:34 PM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
534 PM CDT Mon Jul 27 2020

WIZ005-010-272315-
Vilas WI-Oneida WI-
534 PM CDT Mon Jul 27 2020

...THUNDERSTORMS WILL IMPACT VILAS COUNTY THROUGH 630 PM...

At 531 PM CDT, Doppler radar was tracking a thunderstorm 8 miles
northwest of Winchester, or 12 miles southeast of Ironwood, moving
southeast at 40 mph.

Pea size hail and wind gusts in excess of 30 mph will be possible
with this storm.

Locations impacted include...
Eagle River, Phelps, Boulder Junction, Winchester, Johnson Lake
Barrens Natural Area, Border Lakes Natural Area, Rice Creek Natural
Area, Conover, Presque Isle and Manitowish Waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Boaters and fishermen should get off the water before the storm
arrives.

&&

LAT...LON 4614 8910 4608 8895 4598 8902 4598 8905
      4594 8905 4581 8915 4603 8993 4630 8993
TIME...MOT...LOC 2231Z 299DEG 41KT 4630 9002

Kieckbusch
Special weather statement, Jul 27, 6:39 PM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
639 PM CDT Mon Jul 27 2020

WIZ005-010-280045-
Vilas WI-Oneida WI-
639 PM CDT Mon Jul 27 2020

...THUNDERSTORMS MOVING THROUGH THE NORTHWOODS...

At 637 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rainbow Flowage, or 11 miles west of Eagle River, moving southeast at
30 mph.

Pea size hail, brief heavy downpours, and wind gusts in excess of 30
mph will be possible with this storm.

Locations impacted include...
Rhinelander, Eagle River, Newbold, Crystal Lake Scout Reservation,
Rainbow Flowage, Three Lakes, Sugar Camp, Hazelhurst, Lake Tomahawk
and Enterprise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

Boaters and fishermen should get off the lake before the storm
arrives.

&&

LAT...LON 4578 8905 4548 8905 4546 8908 4547 8927
      4580 8977 4602 8943
TIME...MOT...LOC 2337Z 311DEG 26KT 4586 8949

Kieckbusch
Special weather statement, Jul 27, 7:19 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
719 PM CDT Mon Jul 27 2020

WIZ010>013-018-019-021-280115-
Langlade WI-Florence WI-Northern Oconto County WI-Oneida WI-
Forest WI-Northern Marinette County WI-Lincoln WI-
719 PM CDT Mon Jul 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR FOREST...NORTHEASTERN LINCOLN...
SOUTHWESTERN FLORENCE...NORTHERN MARINETTE...SOUTHEASTERN ONEIDA...
NORTHERN OCONTO AND LANGLADE COUNTIES UNTIL 815 PM CDT...

At 719 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Headwaters Wilderness to 6 miles west of
Crandon to near Harrison. Movement was southeast at 40 mph.

Pea size hail and wind gusts to 40 mph will be possible with these
storms.

Locations impacted include...
Crandon, Harrison, Mountain, Goodman, White Lake, Parrish, Popple
River, Carter, Pearson and North Otter Creek Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4548 8794 4534 8803 4534 8806 4537 8806
      4537 8830 4520 8831 4520 8819 4509 8818
      4505 8848 4512 8849 4512 8898 4506 8898
      4555 8970 4564 8910 4596 8891
TIME...MOT...LOC 0019Z 309DEG 39KT 4585 8887 4560 8902 4553 8952

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:19 PM CDTSpecial Weather StatementGRBForest, Langlade56 min
Jul 28, 4:03 PM CDTSpecial Weather StatementGRBWinnebago12 min
Jul 28, 4:25 PM CDTSpecial Weather StatementGRBCalumet50 min
Jul 28, 4:53 PM CDTSpecial Weather StatementGRBOutagamie52 min
Jul 28, 5:02 PM CDTSpecial Weather StatementGRBWaushara, Winnebago43 min
Jul 28, 5:22 PM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago38 min
Jul 28, 5:44 PM CDTSpecial Weather StatementGRBCalumet, Manitowoc, Winnebago61 min
Jul 28, 5:57 PM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago35 min
Jul 28, 6:12 PM CDTSevere Thunderstorm WarningGRBManitowoc44 min
Jul 28, 6:19 PM CDTSpecial Marine WarningGRB70 min

Nearby

River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.